Okay to Have Plastic Surgery While on Low Dose Accutane?

I am considering taking a very low dose of Accutane for my overly oily skin and occasional breakouts. I have already been on Accutane 3 times and now I'm only left with oily skin and a few whiteheads. I was wondering, is it okay to still get IPL, fillers, and some plastic surgery like a chin implant while taking low doses of Accutane? I really want to get my oily skin under control, but also don't want to wait for over a year to have the other things done. Thank you.

Doctor Answers (2)

Excess Scarring in Accutane Patients

+1

Any patient taking Accutane should not undergo any sort of resurfacing procedures for a minimum of 6 months after completing therapy. There have been reports in the medical literature of excessive scarring in accutane patients who underwent resurfacing. The literature is less clear about surgical scarring, but avoiding any trauma to your tissue would be the safest course of action.


Dallas Facial Plastic Surgeon
5.0 out of 5 stars 90 reviews

Accutane

+1

Sorry to say no, it is not ok. You should not do any of these things until you have been off Accutane for at least 6 months.

Edmond A. Zingaro, MD
San Francisco Plastic Surgeon
4.5 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.